SciELO - Scientific Electronic Library Online

 
vol.79 número2 índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados

Articulo

Indicadores

  • No hay articulos citadosCitado por SciELO

Links relacionados

  • En proceso de indezaciónCitado por Google
  • No hay articulos similaresSimilares en SciELO
  • En proceso de indezaciónSimilares en Google

Bookmark


Revista argentina de cardiología

versión On-line ISSN 1850-3748

Resumen

GARCIA ZAMORA, Sebastián  y  PARODI, Roberto. Cough and Angioedema in Patients Receiving Angiotensin-Converting Enzyme Inhibitors: Are They Always Attributable to Medication?. Rev. argent. cardiol. [online]. 2011, vol.79, n.2, pp. 157-163. ISSN 1850-3748.

Cough is very frequent in patients receiving angiotensinconverting enzyme inhibitors (ACEIs); patients develop dry cough, frequently associated with sore and itchy throat. A causal relationship between ACEI and cough is not always present. Causality is established if cough disappears after the drug is withdrawn and reappears when it is re-administered (dechallenge - rechallenge). This method does not carry any risk and reduces the overdiagnosis of this association; however, it not widely accepted and few experts do not recommend it. On the other hand, some studies have reported that cough might disappear despite continuing treatment. ACEI-induced angioedema is the most severe adverse effect. Typically, it involves the face, lips and tongue. Most cases are not severe and do not require treatment. However, recurrences may occur if angioedema is not detected, increasing the severity of the reaction. The goal of this review is to analyze the most relevant adverse effects of this important family of drugs.

Palabras llave : Hypertension; Cough; Angioedema; Treatment.

        · resumen en Español     · texto en Español     · pdf en Español | Inglés